A number of contraceptive drugs are used not only to prevent unwanted pregnancy, but also for the correction of hormonal parameters in the case of the development of certain gynecological pathologies, for example, cystic ovarian tumors or endometriosis. When using birth control pills, some women notice the appearance of abnormal secretions from the genital tract, which can not but alarm. Their character can be different, from the abundant mucous to bloody. The causes of abnormal discharge can be various factors, including the incorrect selection of oral contraceptives, as a result of which a woman may experience significant changes in the hormonal balance. A significant shift in hormone levels seriously affects the state of health, and time and a number of therapeutic measures are required to bring them to normal values.
Content of the article:
General information about the mechanism of action of contraceptives
To understand whether taking contraceptive drugs can seriously change the nature of vaginal secretions and how to distinguish pathology from the norm, you need to understand the principle of action of oral contraceptives.
Contraceptives are divided into 2 main types:
1 hormone (in their composition of synthetic analogues of natural hormones),
The latter are not taken orally, they are intended for vaginal administration. Their composition contains components that deactivate spermatozoa and substances that contribute to the development of special mucus, which prevents their movement. Such vaginal tablets have bactericidal properties and protect the genital tract from the penetration of infections. The main disadvantage of this method of contraception is the need to introduce tablets into the vagina just before sexual contact, which means planning it in advance, which is not always convenient. High contraceptive reliability is provided by hormonal drugs. They are taken orally, for this reason they are called oral contraceptives (OK). They can be single component or combined (COC).
The process of conception is impossible without ovulation, when a ripe egg leaves the follicle. Under natural conditions, this process is regulated by the level of estrogen, reaching the highest concentration during the period of ovulation. Hormonal contraceptives can suppress the activity of the ovulatory process, which makes the conception process impossible. Other components of the COC (progesterone analogues) affect the endometrial layer of the uterus, making it impossible to strengthen the ovum, even if the conception was successful. In addition, the constituent elements of the drug activate the production of mucus in the uterus, which blocks the way for spermatozoa that are lost inside. Such coordinated action of all components of contraceptives ensures their high contraceptive reliability. If the contraceptive and its dosage are chosen correctly, the woman takes it regularly, strictly according to the instructions, the degree of reliability of protection from pregnancy is 90% and higher.
OK do not violate the cyclical nature of menstruation, making it less painful. However, a deviation from the regular schedule of intake may adversely affect the hormonal balance. The hormonal system is a very delicate and delicate mechanism, the slightest changes in it can lead to serious disruptions in the activity of the sexual organs. One of the manifestations of the beginning of the development of pathological processes is the change in the nature of vaginal secretions. Anxiety of women during the use of OK causes the appearance of brown or bloody discharge in the intermenstrual period. They can cause a deviation from the regular schedule of the drug or change it to another type of contraceptive. Abnormal nature of the allocation can become during the adaptation period, when the body gets used to the ingestion of synthetic hormones. When it is necessary to notify the doctor who recommended the contraceptive, and when not to worry, you need to understand.
Abundant mucous discharge, whiter, transparent
In the period of taking contraceptives in women, vaginal discharge has a thick consistency and white color. This is considered one of the standard options. This type of discharge is not pathological and does not require special treatment.
The increase in the volume of such secretions may be due to changes in the composition of the vaginal microflora. The hormones entering the body, contained in the contraceptive preparation, stimulate the activity of the glands of the uterus mucosa, forcing them to produce more protective secretions. It mixes with vaginal secretions, increasing their volume, so traces remain on the underwear. Despite a marked increase in the amount of discharge, they do not differ in a specific, unpleasant smell and do not cause discomfort.
The physiological leucors have a tendency to increase in a specific period of time, which coincides with the ovulatory period of the menstrual cycle and the period of several days preceding the beginning of menstruation. Contraceptive drugs do not change the cycle, but suppress the activity of the processes in the ovaries, preventing the maturation of the egg, ready for fertilization. Therefore, when taking OK, discharges that do not have a strong odor and do not cause discomfort to the woman in the vagina are a natural condition that does not require therapeutic measures.
It is worth worrying if the vaginal mucus has acquired an unpleasant smell and has changed in texture to a cheesy state, and its discharge is accompanied by itching and burning of the external genital organs. This may be a symptom of thrush, which develops due to the changed composition of the vaginal microflora.
Bleeding after hormonal OK
The natural balance of hormones in the female body involves the alternation of increasing and decreasing the production of estrogen and progesterone in different phases of the cycle, which allows you to clearly act the physiological mechanism of menstruation. In the preparation phase of the endometrium of the uterus for the ovulation process, the production of estrogen increases, in the absence of conception, progesterone synthesis increases, menstruation occurs.
At the very beginning of taking the contraceptive drug, the body may lack those micro-doses of hormones to restrain the active production of estrogen, therefore the occurrence of intermenstrual bleeding is not excluded. However, this picture does not last longer than 2 months, during which the body is able to adapt to receive a hormonal drug. More often, scanty secretions with a brown tinge are observed closer to the middle of the cycle or at its beginning, do not cause painful sensations. Their very appearance can not be considered a sign that the choice of contraceptive made incorrectly. Without deviating from taking the pills according to the prescribed regimen, the woman overcomes the difficulties of the adaptation period, and her disturbing bleeding stops, and menstruation continues as before.
It is worth worrying when it takes a long time (up to 4 months), but acyclic spotting does not stop, and a number of signs join them in the form:
1 lower abdominal pain
2 states of discomfort during sexual contact,
3 pulling sensations during exercise, sports,
4 tenderness in the mammary glands.
When you need to change hormonal OK
A woman is recommended to keep a special diary in order to assess her condition within a few months from the moment she started taking OK. If after 2 months, when, normally, the acyclic secretions should stop, the woman notes a tendency to increase them, you need to consult a doctor. An important point is the time of occurrence of intermenstrual bloody discharge. For example, if bloody brownish mucus appears at the end of menstruation or closer to the middle of the cycle, the body may not have enough estrogen, so it is advisable to change OK to one that has its higher concentration.
In the allocation of bloody mucus in the period preceding the onset of menstruation, it is necessary to compensate for the lack of progestogen, so the doctor may recommend a contraceptive containing a higher dosage. Considerable blood loss in the middle of the cycle should alarm any woman. And not in vain, because it can be a sign of a pathological process in uterine tissues, and uterine bleeding is a serious complication with a danger to life. This situation may occur as a result of a sharp hormonal jump due to incorrect dosage of the drug.
The instructions for contraceptives describe in detail possible situations with vaginal secretions. Sometimes it is enough to double the dosage to normalize hormones, and the discharge returned to the level of the physiological norm. However, it is advisable to do this, relying not on advice in the instructions, but following the recommendations of your treating gynecologist.
What else can be the reasons for secretions after hormonal contraceptive pills
Discharge on the background of contraceptive use may be associated not only with the period of addiction to them, or the incorrect selection of contraceptives, but also for other reasons. These include:
1 The combination of taking other medicines with hormonal drugs. It does not always have a positive effect on body functions. Therefore, be sure to get the advice of a gynecologist.
2 The development of pathologies of an inflammatory or infectious nature in the organs of the reproductive system, as indicated by certain symptoms in the form of painful sensations in the lower abdomen, an increase in discharge with an unpleasant smell and a change in their homogeneous structure.
3 The presence of bad habits. Tobacco and alcohol addiction negatively affects the hormonal balance.
Every woman needs to know that any deviation from the norm when taking OK requires an appeal to the doctor. His professional opinion will help clarify the causes of deviations and prescribe adequate therapy.